User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse




Journal Article

Cyclic sequences of k-subsets with distinct consecutive unions


Müller,  Meinard
Computer Graphics, MPI for Informatics, Max Planck Society;

There are no locators available
Fulltext (public)
There are no public fulltexts available
Supplementary Material (public)
There is no public supplementary material available

Müller, M., & Jimbo, M. (2008). Cyclic sequences of k-subsets with distinct consecutive unions. Discrete Mathematics, 308(2-3), 457-464. doi:10.1016/j.disc.2006.11.062.

Cite as: http://hdl.handle.net/11858/00-001M-0000-000F-1B5C-5
In this paper, we investigate cyclic sequences which contain as elements all k-subsets of {0,1,...,n-1} exactly once such that the unions of any two consecutive k-subsets of this sequences are pairwise distinct. Furthermore, if Y is some prescribed subset of the power set of {0,1,...,n-1}, we require that all unions are in Y. In particular, we are interested in the case where Y consists of all subsets of order having the same parity as k. Among others, we show the existence of such cyclic sequences for k=2,3,...,7 and sufficiently large n. This kind of combinatorial problems is motivated from applications in combinatorial group testing. From our results, one obtains error detecting group testing procedures for items having the 2-consecutive positive property.